MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was difficult to remove.A direxion hi-flo catheter was selected for use in a uterine fibroid embolization procedure.During the procedure, it was noted that the catheter was difficult to remove from the patient and the guidewire used also became bent.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device shaft was analyzed for any damage.The devices shaft showed damage 2cm and 3cm from the tip.A.014 test guidewire was inserted into the device.The guidewire would not transcend through the lumen.The device was occluded.The device was soaked for a period of 24hrs and retested by inserting the guidewire.The guidewire did transcend through the lumen and it was noticed that blood and possibly contrast was in the device.The direxion od was measured on a laser micrometer and measure.0382 diameter which is in the specification.The device was then inserted into a terumo test guide catheter (.041id) and the device transcended through the device; however, removal was difficult.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8925470
Report Number2134265-2019-10176
Device Sequence Number18892809
Product Code KRA
UDI-Device Identifier08714729839521
UDI-Public08714729839521
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2021
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0023673507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSC FATHOM WIRE; BSC FATHOM WIRE; COOK BEACON TIP RPT G57017; COOK BEACON TIP RPT G57017; BSC FATHOM WIRE; COOK BEACON TIP RPT G57017